Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Rash from septrin or genovya
Dec 27, 2017

Recently diagnosed and tested with cd4 121, started septrin about two weeks ago and then 4 days later genovya. After 12 days I broke out in a red rash, hive like, that is itchy moves around my entire body plus low grade fever. Do you have a suggestion which medication to stop first to see if it is allergy? Should I stop one or is one more important than the other?

Response from Dr. Young

Hello and thanks for posting.

First, from what you've described, your rash would seem to be a drug reaction, in that the rash involves all of your body, rather than just part. It's also good to make sure to rule out secondary syphilis, as this is a common cause of rashes in the poz community.

Both your Septrim and Genvoya are important, but there are alternatives to (Septrim) trimethoprim/sulfa for Pneumocystis prophylaxis. Moreover, as your immune health (CD4 count) improves on ART (Genvoya), one can safely stop the Septrim when your counts are above 200. While drug rash is common among people starting Septrim (trimethoprim/sulfa; also known as Bactrim or Cotrimoxazole), it's relatively rare for people on Genovya. If the rash is mild, sometimes you can continue medications and the rash will improve. However, given that your symptoms now include fever (and with the agreement of your care provider), I'd suggest stopping the Septrim and seeing if the symptoms improve.

I hope that's helpful. BY


Previous
purbac and ARV
Next
ATRIPLA

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement